COOK ENDOSCOPY CANNULATOME II PC DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Catalog Number |
CT-30 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/17/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe vio 300 electrosurgical generator boston scientific jagwire 0.035 wire guide.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A photo was provided to aid the investigation.The photo provided confirmed the report in the photo provided, it is unclear if the securing component separated from the catheter; however, the cutting wire appears to have broken in one location.Without return of the complaint device a complete evaluation could not be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this can contribute to separation of the catheter and cutting wire securing component.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.Other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all cannulatome ii pc double lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook cannulatome ii pc double lumen sphincterotome.The cutting tool [wire] on the product broke off.When trying to cut with the cutting wire, the physician felt that it did not cut.A few seconds later she realized that the distal end of the cutting wire came loose.She had the tip flexed very much.Clarification was received on (b)(6) 2018, stating that the cutting wire securing component separated, but did not detach.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.